MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Codes Difficult to Remove (1528); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (17673397) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the transcatheter stent-assisted embolization of intracranial aneurysm, the 8mm x 30cm orbit galaxy complex frame coil (640cr0830 / 17673397) could not be withdrawn.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6)2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the transcatheter stent-assisted embolization of intracranial aneurysm, the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30079071) became prematurely detached during the device preparation test process; the coil has not been introduced into the microcatheter.It was reported that the coil became detached when the force value of the trufill syringe was set to only 1.The coil and the syringe were replaced to complete the procedure.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 8cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.No damage was noted on the device.Microscopic inspection was performed.The embolic coil was still attached to the device and was observed to be in good condition.No additional damage was observed during the microscopic inspection.A review of manufacturing documentation associated with this lot (30079071) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint that the 3mm x 8cm orbit galaxy complex xtrasoft coil became prematurely detached during the device preparation test process was not confirmed.The embolic coil on the returned device underwent microscopic inspection and was observed still attached to the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6.And h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2020.The information include an updated event description and the correction on the catalog and lot numbers of the complaint device.[additional information]: the healthcare professional reported that during the transcatheter stent-assisted embolization of intracranial aneurysm, the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30079071) became prematurely detached during the device preparation test process; the coil has not been introduced into the microcatheter.It was reported that the coil became detached when the force value of the trufill syringe was set to only 1.The coil and the syringe were replaced to complete the procedure.There was no report of any patient adverse event or complication.A review of manufacturing documentation associated with this lot (30079071) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Corrected sections: d.1, d.4, and h.4.Updated sections: d.1, d.4, g.4, g.7, h.2, h.4, h.6.And h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9660119
Report Number1226348-2020-00004
Device Sequence Number19530804
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number640CR0830
Device Catalogue Number640CX0308
Device Lot Number30079071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer02/10/2020
02/18/2020
03/13/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/10/2020
02/18/2020
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUFILL DCS SYRINGE II.